Felt extremely low on prostap and still feel very low 4 weeks after coming off prostap! Has anyone else experienced this? Thanks!

Hi everyone! I wondered if someone may be able to help me or has perhaps experienced what I'm going through right now.

I felt extremely low on prostap and still feel very low 4 weeks after coming off prostap! I thought this feeling would go away once I came off the drug. Has anyone else experienced this? If so how long did this low/depressive feeling last? Also is there anything you think helps reduce this low feeling or that might help to take my mind off how Im feeling? I'm finding it extremely hard to deal with :( I also feel worse in the evening for some reason. I just want to sleep when I feel this way it's awful and isn't like me at all.

Thanks x

Last edited by

4 Replies

oldestnewest
  • Depression caused by GnRH drugs is not something which lifts when the drug is stopped - it is like any other cause of depression it takes a very long time for the body to even begin to start replenishing the empty serotonin tanks in the brain.

    Please discuss this with your GP who can do a full assessment of yoru depression and may consider a short course of anti-depressants for a few months to speed up the recovery of the brain.

    They work by switching off your emotional reactions to anything, funny stuff ,sad stuff, scary stuff, all of the things you would emotionally react to, which use up any serotonin reserves, so shutting them off makes life a bit bland on the one hand, but does allow you to cope better, and best of all allows your brain to top up the depleted serotonin.

    Your brain cells and thought transmitters need serotonin between the cells to transmit thoughts. Without them your brain gets stuck think the same thoughts over and over whether you like it or not - because they re all that are left with enough serotonin to keep working and the more you dwell on those thoughts the more your brain gets used to using them even when you want to think of othr things -happier things.

    Now you will probably recover all by yourself given several months of recovery, and that certainly is an option, however you can speed up recovery on anti-depressants, though they do have side effects - nothing on the scale of GnRH I would add becuase they only shut down your emotions, whereas GnRH shuts off the many hormones produces by the pituitry gland that affects so much of your body.

    Prostap itself takes 4 months to be gone from your body - though each day will see a decrease in the trace amounts as you pee it out, but it does stay in you for quite some time.

    ALso it tkes quite a long time for all the various hormone factories in the tiny pituitry gland to start working one by one.

    The hormone that governs ovulation takes on average 5 months to get started up again for example.

    The ones that regulate temperature and blood pressure are usually the first to recover.

    Just to give yo some idea how powerful Prostap is - the side effects can last a very long time after you stop the drug - depending on how quickly your pituitary gland gets back to work for each task it normally has to do.

    Please see your Doc about the depression and discuss it with them. It is a real and serious condition and should not be ignored wishing it would go away. You could be waiting a few years for that to happen naturally, but then again it may start to sortitself out in a matter of months. Eitherway you do need to inform your GP and discuss your varous options to help get you back on the right track. none of the meds for depression impact on endo.

    But the Endo drugs like GnRH do impact on depression.

  • Good evening.

    I am sorry to hear that you are feeling very low.

    I trained as a psychiatric nurse and I've also experienced two episodes of clinical depression. My heart goes out to you.

    Your depression can be linked to the GNRH or it could have coincided with the prostap treatment. Also,all of us Endo ladies have to deal with a chronic life changing illness, depression and low mood can be triggered by this fact alone.

    Have you ever suffered from low mood/depression before? If so can you remember what you did to overcome this?

    There are something's that you can do to help yourself.......

    Try to socialise with other people and do not isolate yourself.

    Go for a walk.... The exercise and fresh air will enable your body to produce the feel good hormones.... Endorphins

    Make sure you look after yourself..... And talk to people and tell them how you feel.

    I would also recommend a visit to your GP. Explaine to them how you are feeling. Your GP will probably carry out a depression screening questionnaire (don't be alarmed at some of the questions). After the consultation and with the results of the questionnaire, you and your GP can decide on the best treatment for you. Sometimes your mood will improve in its own but other times you may need help in the form of anti depressants, it can take a few weeks for the anti depressants to start to work. The average lengh of treatment is 4-6months.

    Another treatment that can be used for depression is talking therapies. My personal favourite is CBT- cognitive behaviour therapy. This treatment helps you change the way you

    think and behave. All talking therapies can be used on there own or alongside anti depressants.

    For me personally I was prescribed a medication called citalopram and I also had CBT.

    Please let me know if I can help.

    Best wishes,

    Barbara x

    This is a great website.

    depressionalliance.org/

  • Thanks for the replies and the advise! I'll go and see a doctor to see if they can help sort out some treatment! I was really hoping that these feelings would pass sooner!

  • Just to add to what the others have said - I was on Prostap last year and I got depressed. I went to my GP and after going through the short questionnaire, was prescribed anti-depressants. I was lucky (?!) in that I'd had depression before and could recognise the signs early on, so I went to the GP fairly quickly to discuss it and started to feel like my normal self within a couple of months. Just gone back on Prostap, but now I know what to expect and I'm taking HRT too, so maybe that will help. Did you take HRT? I also found that seeing my friends and joining in with the things I love to do (like dancing) really helped, even though I didnt always feel like going out, once I was there I felt much better. I know its tough, but sometimes you just have to force yourself to get out and socialise!

You may also like...